Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


test show fall
Nov 26, 2008

Hi Doctor, I started medicine on 29th December 2007, at that time my CD4 count was 219 and after 5 months that is in may 2008 it was 375 but I did it again in month of September 2008 it was 360 and again I did it in this month that is November exactly after one month it is now 288, can you tell me why its falling now as it was increasing in the beginning and why CD4 is falling, as I had taken all my medicine on time to time with out missing any dose. Does this mean medicine is not working or this is normal, is there anything to scared about or any new action has to be taken? According to my doctor he says this is normal and we should wait for another six months and we will have another CD4 test after six months. So please guide me with situation. Regards

Response from Dr. Henry

CD4 response to effective antiretroviral viral therapy can be variable (that tests bounces around alot to begin with). Perhaps 20% of patients have slow/minimal response even when the drugs are working fine from the HIV standpoint. The direct effect of antiretroviral therapy is a drop in the viral load which is the best measure of whether the drugs are working. Often one does need to be patient as you heard from your HIV doctor. KH



Previous
Swollen and numb Feet
Next
Changing Me 2 Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement